MAUDE Adverse Event Report: CORDIS US. CORP AVIATOR PLUS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP AVIATOR PLUS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4244015W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82276840 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the.014 4.0x15 aviator plus was used.However, it ruptured at its nominal pressure.Therefore, it was replaced with a new non-cordis balloon catheter and the procedure was completed.There was no reported injury to the patient.The device will be returned for evaluation.
 
Event or Problem Description
As reported, the.014 4.0x15 aviator plus was used.However, it ruptured at its nominal pressure.Therefore, it was replaced with a new non-cordis balloon catheter and the procedure was completed.The product was removed intact from the patient.There was no reported injury to the patient.The device was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks, or the damages noted prior to inserting the device into the patient.The device was prepped per the ifu.The device was prepped normally and was able to maintain negative pressure.The lesion was in the renal artery which had a 80% stenosis.The lesion was noted to have moderate calcification with mild vessel tortuosity.The device was not being used to treat a chronic total occlusion (cto).There was no resistance/ friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/ friction while inserting the balloon through the unknown guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty noted while crossing the lesion with the balloon catheter.The device was never in an acute bend and was never kinked during use.The device was discarded.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, g3, g6, h1, h2, h3, h6, and h11.As reported, the.014 4.0x15 aviator plus percutaneous transluminal angioplasty (pta) balloon catheter was used.However, it ruptured at its nominal pressure.Therefore, it was replaced with a new non-cordis balloon catheter and the procedure was completed.There was no reported injury to the patient.The lesion was in the renal artery which had 80% stenosis.The lesion was noted to have moderate calcification with mild vessel tortuosity.The product was removed intact from the patient.The device was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks, or other damages noted prior to inserting the device into the patient.The device was prepped normally per the ifu and was able to maintain negative pressure.The device was not being used to treat a chronic total occlusion (cto).There was no resistance/ friction while inserting the balloon through the rotating hemostatic valve or while inserting the balloon through the unknown guide catheter.There was no difficulty advancing the balloon catheter through the vessel or while crossing the lesion with the balloon catheter.The device was never in an acute bend and was never kinked during use.The device was not returned for evaluation.A product history record (phr) review of lot 82276840 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst- at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics such as moderate calcification with 80% stenosis may have contributed to the reported event as calcification is known to damage balloon material.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon¿.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
AVIATOR PLUS
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key19491918
Report Number3007635982-2024-00145
Device Sequence Number20624227
Product Code LIT
UDI-Device Identifier20705032005736
UDI-Public(01)20705032005736(17)260228(10)82276840
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2026
Device Catalogue Number4244015W
Device Lot Number82276840
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/09/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER (NON-CORDIS)
Patient SexUnknown